Cerebral venous thrombosis (CVT) is an uncommon disorder associated with diverse processes. We report a patient who, while receiving desmopressin and contraceptive pills (OCP), developed straight sinus thrombosis. Clinical assessment and laboratory investigations revealed untreated hyperthyroidism and a hypercoagulable state, characterised by high levels of von Willebrand factor, factor VIII coagulant activity and IgM cardiolipin antibody. The clinical picture improved with anticoagulation, treatment of hyperthyroidism and discontinuation of OCP and desmopressin. To the best of our knowledge, the association between the use of oral desmopressin and CVT has not been described. The multiple risk factors present in our case were probably additive in increasing the risk of CVT. Although this case represents a rare occurrence, practitioners should be alerted to the possible associations of desmopressin, oral contraceptives and Graves' disease with venous thrombosis.